Alert archive / Arizona / Excessive Heat Warnings in 2014

Excessive Heat Warning 2, NWS Tucson, AZ

June 2, 20146 counties in Arizona

NWS Tucson, AZ issued this excessive heat warning at Jun 2, 2014, 1:22 PM MST for 6 counties in Arizona. It took effect at Jun 3, 2014, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2014, 1:22 PM MST (20:22 UTC)
In effect from
Jun 3, 2014, 12:00 PM MST
Expired
Jun 3, 2014, 7:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 8.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2014-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2014-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4397 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

677 
WWUS75 KTWC 022022
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
122 PM MST MON JUN 2 2014

AZZ503-504-507>509-030430-
/O.UPG.KTWC.EH.A.0002.140603T1900Z-140604T0200Z/
/O.NEW.KTWC.EH.W.0002.140603T1900Z-140604T0200Z/
/O.CON.KTWC.EH.W.0001.000000T0000Z-140603T0200Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
INCLUDING THE CITIES OF...NOGALES...TUCSON...GREEN VALLEY...
MARANA...VAIL...SIERRA VISTA...BENSON...WILLCOX...CLIFTON...
SAFFORD
122 PM MST MON JUN 2 2014

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 7 PM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST TUESDAY.
THE EXCESSIVE HEAT WATCH IS NO LONGER IN EFFECT. AN EXCESSIVE
HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* AFFECTED AREA...MOST OF SOUTHEAST ARIZONA BELOW 5000 FEET
  INCLUDING THE GREATER TUCSON AREA TODAY. FOR TUESDAY...AREAS BELOW
  5000 FEET GENERALLY FROM NEAR TUCSON EASTWARD.

* IMPACTS...EXCEEDINGLY HIGH TEMPERATURES CAN CAUSE HEAT RELATED 
  ILLNESS...EVEN DEATH. THOSE WORKING OR PLAYING OUTDOORS... 
  ALONG WITH THOSE WITHOUT AIR CONDITIONING OR THOSE SENSITIVE 
  TO HEAT WILL NEED TO TAKE THE PROPER PRECAUTIONS. 

* TEMPERATURES...HIGH TEMPERATURES RANGING FROM 107-110 AROUND THE
  GREATER TUCSON AREA...WITH 105-108 ELSEWHERE BELOW 5000 FEET.
  SIMILAR READINGS EXPECTED TUESDAY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER LEAVE KIDS OR PETS UNATTENDED IN CARS. TAKE EXTRA
PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...
RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW
THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. HEAT STROKE IS AN EMERGENCY...CALL 911.

&&


$$

AZZ501-502-505-506-030200-
/O.CON.KTWC.EH.W.0001.000000T0000Z-140603T0200Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE
122 PM MST MON JUN 2 2014

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING. 

* AFFECTED AREA...MOST OF SOUTHEAST ARIZONA BELOW 5000 FEET.

* IMPACTS...EXCEEDINGLY HIGH TEMPERATURES CAN CAUSE HEAT RELATED 
  ILLNESS...EVEN DEATH. THOSE WORKING OR PLAYING OUTDOORS... 
  ALONG WITH THOSE WITHOUT AIR CONDITIONING OR THOSE SENSITIVE 
  TO HEAT WILL NEED TO TAKE THE PROPER PRECAUTIONS. 

* TEMPERATURES...HIGH TEMPERATURES RANGING FROM 108-111 TODAY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER LEAVE KIDS OR PETS UNATTENDED IN CARS. TAKE EXTRA
PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...
RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW
THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
5 follow-up statements
147 
WWUS75 KTWC 030211
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
711 PM MST MON JUN 2 2014

AZZ503-504-507>509-031015-
/O.EXP.KTWC.EH.W.0001.000000T0000Z-140603T0200Z/
/O.CON.KTWC.EH.W.0002.140603T1900Z-140604T0200Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
INCLUDING THE CITIES OF...NOGALES...TUCSON...GREEN VALLEY...
MARANA...VAIL...SIERRA VISTA...BENSON...WILLCOX...CLIFTON...
SAFFORD
711 PM MST MON JUN 2 2014

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
TUESDAY...
...EXCESSIVE HEAT WARNING HAS EXPIRED...

THE EXCESSIVE HEAT WARNING IS NO LONGER IN EFFECT. AN EXCESSIVE
HEAT WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST TUESDAY. 


* AFFECTED AREA...AREAS BELOW 5000 FEET GENERALLY FROM NEAR
  TUCSON EASTWARD.

* IMPACTS...EXCEEDINGLY HIGH TEMPERATURES CAN CAUSE HEAT RELATED 
  ILLNESS...EVEN DEATH. THOSE WORKING OR PLAYING OUTDOORS... 
  ALONG WITH THOSE WITHOUT AIR CONDITIONING OR THOSE SENSITIVE 
  TO HEAT WILL NEED TO TAKE THE PROPER PRECAUTIONS. 

* TEMPERATURES...HIGH TEMPERATURES AROUND 108 NEAR THE GREATER
  TUCSON AREA...RANGING BETWEEN 103-108 ELSEWHERE BELOW 5000 FT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER LEAVE KIDS OR PETS UNATTENDED IN CARS. TAKE EXTRA
PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...
RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW
THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$

AZZ501-502-505-506-030315-
/O.EXP.KTWC.EH.W.0001.000000T0000Z-140603T0200Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE
711 PM MST MON JUN 2 2014

...EXCESSIVE HEAT WARNING HAS EXPIRED...


$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
697 
WWUS75 KTWC 030847
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
147 AM MST TUE JUN 3 2014

AZZ501-502-505-506-031800-
/O.EXA.KTWC.EH.W.0002.140603T1900Z-140604T0200Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE
147 AM MST TUE JUN 3 2014

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING. 

* AFFECTED AREA...SOUTHEAST ARIZONA BELOW 5000 FEET INCLUDING THE
  GREATER TUCSON AREA.

* IMPACTS...EXCEEDINGLY HIGH TEMPERATURES CAN CAUSE HEAT RELATED 
  ILLNESS...EVEN DEATH. THOSE WORKING OR PLAYING OUTDOORS... 
  ALONG WITH THOSE WITHOUT AIR CONDITIONING OR THOSE SENSITIVE 
  TO HEAT WILL NEED TO TAKE THE PROPER PRECAUTIONS. 

* TEMPERATURES...HIGH TEMPERATURES AROUND 108-110 FROM TUCSON INTO
  THE LOWER DESERTS...WITH 104-108 ELSEWHERE BELOW 5000 FEET.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER LEAVE KIDS OR PETS UNATTENDED IN CARS. TAKE EXTRA
PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...
RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW
THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$

AZZ503-504-507>509-031800-
/O.CON.KTWC.EH.W.0002.140603T1900Z-140604T0200Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
INCLUDING THE CITIES OF...NOGALES...TUCSON...GREEN VALLEY...
MARANA...VAIL...SIERRA VISTA...BENSON...WILLCOX...CLIFTON...
SAFFORD
147 AM MST TUE JUN 3 2014

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY TO
7 PM MST THIS EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY TO
7 PM MST THIS EVENING. 

* AFFECTED AREA...SOUTHEAST ARIZONA BELOW 5000 FEET INCLUDING THE
  GREATER TUCSON AREA.

* IMPACTS...EXCEEDINGLY HIGH TEMPERATURES CAN CAUSE HEAT RELATED 
  ILLNESS...EVEN DEATH. THOSE WORKING OR PLAYING OUTDOORS... 
  ALONG WITH THOSE WITHOUT AIR CONDITIONING OR THOSE SENSITIVE 
  TO HEAT WILL NEED TO TAKE THE PROPER PRECAUTIONS. 

* TEMPERATURES...HIGH TEMPERATURES AROUND 108-110 FROM TUCSON
  INTO THE LOWER DESERTS...WITH 104-108 ELSEWHERE BELOW 5000 FEET.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER LEAVE KIDS OR PETS UNATTENDED IN CARS. TAKE EXTRA
PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...
RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW
THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
907 
WWUS75 KTWC 031735
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1035 AM MST TUE JUN 3 2014

AZZ501>509-040200-
/O.CON.KTWC.EH.W.0002.140603T1900Z-140604T0200Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...WILLCOX...CLIFTON...SAFFORD
1035 AM MST TUE JUN 3 2014

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING. 

* AFFECTED AREA...SOUTHEAST ARIZONA BELOW 5000 FEET INCLUDING 
  THE GREATER TUCSON AREA. 

* IMPACTS...EXCEEDINGLY HIGH TEMPERATURES CAN CAUSE HEAT RELATED 
  ILLNESS...EVEN DEATH. THOSE WORKING OR PLAYING OUTDOORS... 
  ALONG WITH THOSE WITHOUT AIR CONDITIONING OR THOSE SENSITIVE 
  TO HEAT WILL NEED TO TAKE THE PROPER PRECAUTIONS. 

* TEMPERATURES...HIGH TEMPERATURES THIS AFTERNOON AND EARLY THIS
  EVENING AROUND 108-110 FROM TUCSON INTO THE LOWER DESERTS...
  WITH 104-108 ELSEWHERE BELOW 5000 FEET.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER LEAVE KIDS OR PETS UNATTENDED IN CARS. TAKE EXTRA
PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...
RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW
THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
130 
WWUS75 KTWC 032113
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
213 PM MST TUE JUN 3 2014

AZZ501>509-040230-
/O.NEW.KTWC.EH.W.0003.140604T1900Z-140605T0200Z/
/O.CON.KTWC.EH.W.0002.000000T0000Z-140604T0200Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...WILLCOX...CLIFTON...SAFFORD
213 PM MST TUE JUN 3 2014

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 7 PM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST WEDNESDAY.
AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING.

* AFFECTED AREA...SOUTHEAST ARIZONA BELOW 5000 FEET INCLUDING 
  THE GREATER TUCSON AREA. 

* IMPACTS...EXCEEDINGLY HIGH TEMPERATURES CAN CAUSE HEAT RELATED 
  ILLNESS...EVEN DEATH. THOSE WORKING OR PLAYING OUTDOORS... 
  ALONG WITH THOSE WITHOUT AIR CONDITIONING OR THOSE SENSITIVE 
  TO HEAT WILL NEED TO TAKE THE PROPER PRECAUTIONS. 

* TEMPERATURES...HIGH TEMPERATURES THIS AFTERNOON AND EARLY THIS
  EVENING AND AGAIN WEDNESDAY AFTERNOON AND EARLY WEDNESDAY
  EVENING AROUND 108-111 FROM TUCSON INTO THE LOWER DESERTS...
  WITH 104-108 ELSEWHERE BELOW 5000 FEET.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER LEAVE KIDS OR PETS UNATTENDED IN CARS. TAKE EXTRA
PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...
RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW
THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. HEAT STROKE IS AN EMERGENCY...CALL 911.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
EXTREMELY HOT TEMPERATURES WILL OCCUR. TAKE EXTRA PRECAUTIONS IF
YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE
STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS
AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT
WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY
OF WATER.

THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK...
SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
582 
WWUS75 KTWC 040223
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
723 PM MST TUE JUN 3 2014

AZZ501>509-041200-
/O.EXP.KTWC.EH.W.0002.000000T0000Z-140604T0200Z/
/O.CON.KTWC.EH.W.0003.140604T1900Z-140605T0200Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....
SELLS...NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO
PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...WILLCOX...CLIFTON...SAFFORD
723 PM MST TUE JUN 3 2014

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
WEDNESDAY...
...EXCESSIVE HEAT WARNING HAS EXPIRED FOR TUESDAY...

THE EXCESSIVE HEAT WARNING FOR TUESDAY IS NO LONGER IN EFFECT. AN
EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
WEDNESDAY.


* AFFECTED AREA...SOUTHEAST ARIZONA BELOW 5000 FEET INCLUDING 
  THE GREATER TUCSON AREA. 

* IMPACTS...EXCEEDINGLY HIGH TEMPERATURES CAN CAUSE HEAT RELATED 
  ILLNESS...EVEN DEATH. THOSE WORKING OR PLAYING OUTDOORS... 
  ALONG WITH THOSE WITHOUT AIR CONDITIONING OR THOSE SENSITIVE 
  TO HEAT WILL NEED TO TAKE THE PROPER PRECAUTIONS. 

* TEMPERATURES...HIGH TEMPERATURES WEDNESDAY AFTERNOON AND EARLY
  WEDNESDAY EVENING AROUND 107-110 FROM TUCSON INTO THE LOWER
  DESERTS... WITH 104-108 ELSEWHERE BELOW 5000 FEET.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER LEAVE KIDS OR PETS UNATTENDED IN CARS. TAKE EXTRA
PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...
RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW
THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. HEAT STROKE IS AN EMERGENCY...CALL 911.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
EXTREMELY HOT TEMPERATURES WILL OCCUR. TAKE EXTRA PRECAUTIONS IF
YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE
STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS
AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT
AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF
WATER.

THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK...
SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this excessive heat warning went out at Jun 2, 1:16 PM MST, 6 minutes earlier.

Area forecast discussion, Jun 2, 1:16 PM MST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
116 PM MST MON JUN 2 2014

.SYNOPSIS...HIGH PRESSURE WILL BRING DRY CONDITIONS WITH HOT
TEMPERATURES TO START THE WEEK. NEAR RECORD HIGHS POSSIBLE THROUGH
AT LEAST TUESDAY. A WEATHER SYSTEM PUSHING INTO THE REGION NORTH OF
OUR AREA WILL KNOCK A FEW DEGREES OFF THE DAYTIME HIGHS AND BRING
BREEZY CONDITIONS AT TIMES LATER IN THE WEEK.

&&

.DISCUSSION...THE MAIN WEATHER STORY WILL CONTINUE TO BE THE
HEAT AS HIGH PRESSURE REMAINS OVER THE REGION. A HEAT WARNING
REMAINS IN EFFECT THRU 7 PM MST TODAY FOR SOUTHEAST ARIZONA BELOW
5KFT. THE EXCESSIVE HEAT WILL CONTINUE TUESDAY BEFORE A SLIGHT DROP
IN DAYTIME TEMPERATURES COMMENCE ON WEDNESDAY. THAT SAID...AN
EXCESSIVE HEAT WARNING HAS BEEN POSTED FOR MUCH OF SOUTHEAST ARIZONA
AGAIN ON TUESDAY.

MODELS CONTINUED TO SHOW A FEW WEAK SYSTEMS ENTERING THE WESTERN
STATES AND PUSHING THE HIGH PRESSURE SOUTHEAST OF THE AREA. THIS
SHIFT IN THE POSITION OF THE HIGH PRESSURE CENTER WILL RESULT IN A
GRADUAL LOWERING OF HIGH TEMPERATURES 1 OR 2 DEGREES WEDNESDAY INTO
THE WEEKEND. OTHERWISE...DRY CONDTIONS WILL PREVAIL WITH GUSTY
AFTERNOON AND EARLY EVENING WINDS WITH EACH PASSING SYSTEM.

&&

.AVIATION...DRY SWLY FLOW ALOFT THROUGH TUESDAY WITH SCT-BKN THIN
CIRROFORM CLOUDINESS ABOVE 25K FT AGL. SFC WINDS WILL GENERALLY
FOLLOW DIURNAL TRENDS...THOUGH GIVEN THE DEEP BOUNDARY LAYER THERE
WILL BE SOME AFTERNOON GUSTS TO 20-25 KTS THIS AFTERNOON AND ONCE
AGAIN TUESDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...HIGH PRESSURE WILL RESULT IN HOT TEMPERATURES FOR
MUCH OF THIS WEEK WITH TEMPERATURES APPROACHING RECORD LEVELS
THROUGH TUESDAY. WITH A VERY DEEP MIXED LAYER AND HOT
TEMPERATURES...SOME AFTERNOON GUSTS ARE EXPECTED EACH AFTERNOON
THROUGH THIS WEEK WITH THE STRONGEST WINDS EAST OF TUCSON. EVEN WITH
THE AFTERNOON GUSTS...WIND SPEEDS ARE EXPECTED TO REMAIN BELOW RED
FLAG THRESHOLDS. HOWEVER...VERY DRY CONDITIONS WILL CONTINUE WITH
RELATIVE HUMIDITY DROPPING INTO THE MID SINGLE DIGITS EACH AFTERNOON
AND MOSTLY POOR NIGHTTIME RECOVERIES. GIVEN THESE DRY CONDITIONS AND
UNSTABLE ATMOSPHERE...HAINES INDICES WILL BE 6 AT TIMES OVER THE
NEXT FEW DAYS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
   EXCESSIVE HEAT WARNING TIL 7PM MST TODAY AZZ501>509 INCLUDING ALL
   OF SOUTHEAST ARIZONA BELOW 5000 FEET.

   EXCESSIVE HEAT WARNING TUESDAY AZZ503-504-507>509 INCLUDING
   EASTERN PIMA...SANTA CRUZ...COCHISE...GRAHAM AND GREENLEE
   COUNTIES BELOW 5000 FEET.
&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:02 AM MSTExcessive Heat WatchTWCCochise, Graham, Greenlee, Pima, Santa Cruz11 hr

Nearby

Excessive Heat Warnings in Arizona, 2014Every excessive heat warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.